Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 7, NWS Fort Worth, TX

November 25, 201829 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 25, 2018, 3:09 AM CST for 29 counties in Texas. It took effect at Nov 25, 2018, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 3:09 AM CST (09:09 UTC)
In effect from
Nov 25, 2018, 9:00 AM CST
Expired
Nov 25, 2018, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2933 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS74 KFWD 250909
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
309 AM CST Sun Nov 25 2018

...Windy conditions expected behind today's cold front across most
of North and parts of Central Texas...

TXZ091>095-100>107-115>123-129>134-141-251800-
/O.NEW.KFWD.WI.Y.0007.181125T1500Z-181126T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
309 AM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 9 AM this morning to 6 PM CST
this evening. 

* TIMING...9 AM to 6 PM Sunday. 

* WINDS...Northwest winds will climb into the 25 to 30 MPH range
  with wind gusts to near 45 MPH possible. 

* IMPACTS...Loose outdoor articles may be blown about in the wind.
  In addition, driving may become difficult on east-west oriented
  roadways for high-profile vehicles. In addition, any grass fires
  that develop may spread quickly due to the strong northerly
  winds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Wind Advisory means that sustained winds of at least 20 to 30 
mph are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Boaters should use extra 
caution when venturing onto area lakes. Residents may wish to take
action to secure trash cans, lawn furniture, and other 
lightweight outdoor objects that may be blown around in the strong
winds.


&&

$$

Bain
3 follow-up statements
361 
WWUS74 KFWD 251727
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1127 AM CST Sun Nov 25 2018

TXZ091>095-100>107-115>123-129>134-141-260000-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
1127 AM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...9 AM to 6 PM Sunday.

* WINDS...Northwest winds 25 to 30 mph will continue with
  occasional gusts to near 45 mph through early evening. 

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. In addition, driving may become difficult on east-west 
  oriented roadways for high-profile vehicles. In addition, any 
  grass fires that develop may spread quickly due to the strong 
  northerly winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
sustained winds of at least 20 to 30 mph are expected. Winds this
strong can make driving difficult, especially for high profile
vehicles. Boaters should use extra caution when venturing onto
area lakes. Residents may wish to take action to secure trash
cans, lawn furniture, and other lightweight outdoor objects that
may be blown around in the strong winds.

&&

$$

Dunn
066 
WWUS74 KFWD 252113
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
313 PM CST Sun Nov 25 2018

TXZ091>095-100>107-115>123-129>134-141-260000-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
313 PM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Through 6 pm this evening.

* WINDS...Northwest winds 20 to 30 mph will continue with
  occasional gusts to near 40 mph through early evening. 

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. In addition, driving may become difficult on east-west 
  oriented roadways for high-profile vehicles. In addition, any 
  grass fires that develop may spread quickly due to the strong 
  northerly winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
sustained winds of at least 20 to 30 mph are expected. Winds this
strong can make driving difficult, especially for high profile
vehicles. Boaters should use extra caution when venturing onto
area lakes. Residents may wish to take action to secure trash
cans, lawn furniture, and other lightweight outdoor objects that
may be blown around in the strong winds.

&&

$$

Dunn
666 
WWUS74 KFWD 252356
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
556 PM CST Sun Nov 25 2018

...Wind Advisory For North-Central Texas Will Expire at 6 PM 
CST This Evening...

.Occasionally gusty northwest winds 15 to 20 mph will continue 
overnight as a strong pressure gradient maintains across North
and Central Texas in wake of a strong surface low over the Mid
Mississippi Valley. However, these wind speeds will below Wind
Advisory criteria. 

TXZ091>095-100>107-115>123-129>134-141-260100-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, 
and De Leon
556 PM CST Sun Nov 25 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwest winds will slowly diminish overnight to between 15 to 20
mph, but remain gusty. The Wind Advisory will be allow to expire
on time at 6 pm CST. 

$$

05/

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:34 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 24, 11:34 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1134 PM CST Sat Nov 24 2018

.AVIATION...
/06z TAFs/

A deep surface low SW of Wichita, KS will continue to traverse the
OK/KS border during the pre-dawn hours, supported by a vigorous
upper level trough dropping out of the Colorado Rockies.
Accompaning this low, a sharp cold front near a KAVK-KCDS-KCVS
line at 06z will drive quickly southeastward, passing the DFW-area
TAF sites in the 12-13z timeframe. Winds preceding this front
will remain out of the south overnight, gusting at times to near
20 mph. As the boundary approaches the Metroplex, winds will veer
to a SW or W direction for an hour or two, before ultimately
swinging to a NWly direction post-front. Waco should see its
frontal passage just prior to 15z.

Windspeeds will ramp up dramatically by late morning as strong
pressure rises spill across the region. We'll likely see some
gusts around-or perhaps exceeding-30 knots at the Metroplex TAFs
between 17-22z. Believe winds will maintain enough northerly
component to lessen a crosswind concern at DFW, but this will need
to be monitored. Speeds should start to diminish significantly
after 00z/Monday as gradient relaxes.

VFR conditions will persist during the forecast period, with BKN
mid/high level cloudiness continuing to stream over the region.

Bradshaw

&&

.UPDATE... /Issued 914 PM CST Sat Nov 24 2018/
Updated the forecast to trim Sunday's temps just a degree or two
in areas generally N of a Comanche-DFW-Bonham line. Approaching
front looks like it has decent cold advection behind it. May also
be a bit more persistent high cloudiness than earlier expected,
though partial sunshine will filter through by afternoon. The
front should pass the I-35 corridor from Gainesville to Temple in
the 12-14z timeframe. Still looks like a windy, chilly, yet dry
day for most of the area.

Bradshaw

&&

.SHORT TERM... /Issued 309 PM CST Sat Nov 24 2018/
/Tonight/

Significant pressure falls are ongoing across southwestern Kansas
and the Oklahoma Panhandle in response to a potent shortwave
which is digging into Wyoming at this hour. The associated
tightening pressure gradient is resulting in breezy southwest
winds across the area, and these will continue through the
afternoon hours. Some decrease in speeds is expected just after
sunset, but winds will begin to inch up later this evening as a
40-50 kt low-level jet develops in response to the ongoing
cyclogenesis to our north. Winds in the lowest 1000 feet look
strong enough to keep the low-levels somewhat mixed tonight,
limiting the chance for fog development across our far east and
southeastern counties as a shallow slug of moisture moves out of
the Upper Texas Coast.

Carlaw

&&

.LONG TERM... /Issued 309 PM CST Sat Nov 24 2018/
/Sunday through Saturday/

A strong cold front will surge through the entire region Sunday
morning, bringing much cooler and windy conditions. High
temperatures will likely occur Sunday morning with slowly falling
temperatures through the day along with decreasing clouds from
northwest to southeast. Wind speeds will likely reach wind
advisory criteria over most if not all of North/Central Texas
especially during the afternoon. We will allow the overnight shift
to make the final decision on a Wind Advisory but one is likely
with wind gusts up to 35 mph possible. The strong and gusty winds
will also keep the grass fire threat elevated, especially west of
the I-35 corridor.

Wind speeds will begin to decrease Sunday night which will aid in
radiational cooling, however, speeds should stay up enough to
keep most temperatures in the 30s. The only exception will be
across the northwest zones where upper 20s are likely.

Dry northwest flow aloft will keep mostly clear, dry and cool
weather in place to start the work week. Highs Monday will be
mainly in the 50s with mid 50s to lower 60s on Tuesday. Lows
Monday night will be near or just below freezing across the
entire region.

Low level warm air advection will begin on Wednesday with near
zonal flow aloft and the development of a surface trough across
the Central and Southern High Plains. As a result, temperatures
will be closer to seasonal normals with highs in the 60s and lows
mainly in the 40s.

Warm/moist advection will continue Thursday/Thursday night while
an upper trough translates east across northern Mexico and South
Texas. A few warm air advection showers will be possible, but
most locations will not receive any measurable rainfall. Highs
Thursday will be mild with mid 60s to lower 70s for most.

A strong upper trough is progged to develop across the western
CONUS Friday. Increasing large scale lift will help to
destabilize the atmosphere across North and Central Texas with
scattered showers and thunderstorms possible Friday through
Saturday. The ECMWF solution continues to be the most aggressive
with precip while the GFS limits most precip to the eastern zones
Friday night/Saturday. For now we will carry chance PoPs Friday
through Saturday and keep the highest chances in the east where
moisture will be most abundant.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    53  59  32  52  35 /   0   0   0   0   0
Waco                57  62  34  54  32 /   5   0   0   0   0
Paris               54  58  30  49  31 /   5   0   0   0   0
Denton              53  57  29  51  31 /   0   0   0   0   0
McKinney            56  58  31  50  32 /   0   0   0   0   0
Dallas              54  59  34  51  36 /   0   0   0   0   0
Terrell             56  60  33  50  32 /   5   0   0   0   0
Corsicana           57  62  35  52  34 /   5   0   0   0   0
Temple              57  65  35  54  31 /   5   0   0   0   0
Mineral Wells       50  57  30  53  31 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 24, 5:59 PM CST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
559 PM CST Sat Nov 24 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
559 PM CST Sat Nov 24 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Wind gusts of 30 to 35 mph are expected behind a cold front on
Sunday. Elevated fire weather conditions are possible west of I-
35 due to the strong winds and presence of dry, cured grasses.

There will be a chance of thunderstorms on Friday across North and
Central Texas. Cloud to ground lightning will be the main threat with
any storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.